Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 204, NWS Indianapolis, IN

June 17, 2006Brown County, Monroe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 17, 2006, 9:10 PM EDT for Brown County, Monroe County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2006, 9:10 PM EDT (01:10 UTC)
Expired
Jun 17, 2006, 9:48 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Brown County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:20 PM EDTTSTM WND DMGNashville, INTREES DOWNED. OTHER TREE AND LIMB DAMAGE ACROSS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 180110
SVRIND
INC013-105-180200-
/O.NEW.KIND.SV.W.0204.060618T0110Z-060618T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT SAT JUN 17 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA
  EASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 1000 PM EDT

* AT 907 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF NASHVILLE...OR
  ABOUT 11 MILES NORTH OF BEDFORD...AND MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NASHVILLE AROUND 925 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3904 8655 3905 8632 3933 8611 3933 8650

$$

PUMA
2 follow-up statements
000 
WWUS53 KIND 180126
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 PM EDT SAT JUN 17 2006

INC013-105-180200-
/O.CON.KIND.SV.W.0204.000000T0000Z-060618T0200Z/
BROWN-MONROE-
926 PM EDT SAT JUN 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN MONROE AND NORTHERN BROWN COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER WEST CENTRAL BROWN
COUNTY...OR ABOUT 10 MILES EAST OF BLOOMINGTON...MOVING NORTH AT 50
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN BROWN COUNTY AROUND 940 PM EDT

LAT...LON 3919 8649 3914 8631 3933 8611 3933 8650

$$

PUMA
000 
WWUS53 KIND 180148
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT SAT JUN 17 2006

INC013-105-180158-
/O.CAN.KIND.SV.W.0204.000000T0000Z-060618T0200Z/
BROWN-MONROE-
948 PM EDT SAT JUN 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND
NORTHERN BROWN COUNTIES IS CANCELLED...

THE STORM HAS EXITED MONROE AND BROWN COUNTIES.

LAT...LON 3919 8649 3914 8631 3933 8611 3933 8650

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:55 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 6:55 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EDT SAT JUN 17 2006

.AVIATION...

FOR 180000Z TAFS...SCT TSRA ACROSS SOUTHERN INDIANA WILL MOVE N
TOWARD THE TAF SITES EARLY IN THE PERIOD. THESE SHOULD DIMINISH
EARLY WITH LOSS OF HEATING. UNLESS CERTAINTY INCREASES THAT A TAF
SITE WILL BE HIT...WILL KEEP IT SIMPLE WITH VCTS. UPPER WAVE MOVES
TOWARD SITES OVERNIGHT BRINGING A LIKELIHOOD OF MVFR SHRA/TSRA AFT
08Z OR SO. BRIEFLY LOWER VISIBILITIES POSSIBLE IN STRONGER
STORMS...BUT NOT ENOUGH CONFIDENCE TO PUT IN TAFS. SHOWERS WILL
CONTINUE AFT 18Z SUNDAY...BUT MAY SEE A WEAKENING TREND BY THEN.

&&

.PREV DISCUSSION...UNSETTLED WX PTN XPCTD FOR THE NEXT COUPLE OF
DAYS AS ONE SYS CURRENTLY OVR THE SRN PLAINS SHEARS OUT ACRS THE
AREA ON SUN...WHILE A NRN STREAM SYS DROPS SEWD INTO THE GRTLKS ON
MON. MODELS ARE IN GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS
CENTERS ON POPS THRU THE SHORT RANGE PD.

IN THE NR TERM...AMS OVR THE LOCAL AREA STILL CAPPED OFF DUE TO
RELATIVELY LO DEWPTS...BUT SFC WNDS HV VEERED TO A MORE S-SW
DIRECTION...SO HIGHER DEWPTS OFF TO THE SW SHOULD BEGIN TO ADVECT
IN. SOME BLDUPS/CONVECTION BEGINNING TO FORM OVR PARTS OF SRN IL/WRN
KY/ERN MO...AND SOME OF THIS MAY MAKE IT INTO MAINLY THE WRN
SECTIONS OF THE CWA BEFORE FADING OUT LTR THIS EVEN. OTRW...PRETTY
DECENT LLJ ON THE ORDER OF 40-45KTS NOSING INTO THE WRN PARTS OF THE
STATE LT TONIGHT SHOULD CAUSE MORE ORGANIZED PCPN TO BREAK OUT AFTER
ABOUT 180900Z. WL GO WITH CHC POPS THIS EVEN TO COVER ANY DIURNAL
ACTVTY...AND LIKELY POPS TOWARDS SUNRISE OVR THE WEST.

IN THE LTR PDS...WL GO WITH HI POPS ON SUN AS LLJ AXIS CROSSES THE
STATE. PCPN CHCS WL PROB DIMINISH SOME FM W TO E SUN AFT/NIGHT AS
LLJ PUSHES OFF TO THE EAST. WL KEEP CHC POPS GOING INTO MON AS NRN
STREAM SYS MOVS INTO THE AREA.

LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS LOWS FOR
TONIGHT ARE A LTL WARM...AND MAY BE A COUPLE OF DEGS TOO WARM ON THE
HIGHS SUN GIVEN XPCTD PCPN. LTR PDS LOOK OK FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JAS
AVIATION...CS
Hazardous weather outlook, Jun 17, 4:15 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT SAT JUN 17 2006

INZ021-028>031-035>049-051>057-060>065-067>072-182015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
315 PM CDT SAT JUN 17 2006 /415 PM EDT SAT JUN 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL PUSH IN TO CENTRAL INDIANA THIS
EVENING. AN ISOLATED BRIEF SEVERE THUNDERSTORM CANNOT BE RULED
OUT. THE MAIN THREAT FROM ANY STORMS THAT DO BECOME SEVERE WILL BE
HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 58 MPH.

VERY HEAVY RAIN MAY ACCOMPANY SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY MOST OF THE DAY ON SUNDAY. STORMS ARE
NOT EXPECTED TO BE SEVERE. WITH SUCH A HUMID AIRMASS IN
PLACE...SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL IN
EXCESS OF ONE INCH.

THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS UNTIL MONDAY
NIGHT. THURSDAY NIGHT AND FRIDAY WILL ALSO BRING A CHANCE OF
THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA/JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:00 PM EDTSevere Thunderstorm WarningINDOwen35 min
Jun 17, 9:47 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby28 min
Jun 18, 6:02 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke43 min
Jun 18, 6:18 PM EDTSevere Thunderstorm WarningINDMontgomery, Putnam42 min
Jun 18, 6:59 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery46 min
Jun 18, 7:00 PM EDTFlash Flood WarningINDParke, Vermillion2 hr
Jun 18, 7:05 PM EDTTornado WarningINDBoone, Montgomery40 min
Jun 18, 7:27 PM EDTTornado WarningINDBoone48 min
Jun 18, 7:38 PM EDTSevere Thunderstorm WarningINDHamilton, Tipton52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.